Ask an Eye Doctor and Get an Answer ASAP
Hello, Thank you for the question.I am Dr.A.S.Desai and I look forward to assisting you .
Are you available for chat now?
Do you have any known history of asthma or severe allergy ?
Kenalog or triamcinolone is given in the form of injections in the eye for macular edema.
I haven't had any asthma symptoms for over 15 years. Got rid of the asthma with a supplement called Air Power.
My follow up visit after a week the Dr said the edema looked good.
But kenalog is a steroid and is very unlikely to have caused any breathing difficulty ( steroids are infact given as treatment in case of any side effect such as breathing problem from allergy).
Yes, effectivity of the kenalog injection can be observed by the reduction in the edema with OCT.It is good to know that the edema had reduced.
I am worried about the side effects. If it is not licensed why is it used? I feel like more damage has been done with all the laser and injections because everytime something is tried my vision gets worse. How long can you take the steroid shots?
They also removed the lens in both eyes.
The blurring of vision following kenalog injection into the eye is temporary. Once it gets absorbed the vision begins to improve. You must have developed new vessels in the retina due to diabetic retinopathy, thus causing leakage and macular edema. The first line of treatment is laser followed by avastin injection and if need be then kenalog injection. All these may induce or hasten cataract formation which is why they must have removed the lens in both eyes.
Though avastin is not licensed for use in the eye it has been used off lable for so many years. The same holds good with kenalog injection too. But both these are not probably causing the breathing difficulties in your case .
The lens were removed before all the avastin and kenalog have been injected. Which is better for the eye. Avastin or kenalog. I would rather take my chances with having a stroke than using Kenalog. The results I read and the trouble people have had using kenelog frightens me. I just need to make a decision as to what I need to do about the Kenalog. Can you reassure me that it's a good injection medicine. Do people react different lt to the kenalog. How long can it be used in the eye?
I don't think the doctor would have planned for a repeat kenalog injection unlike avastin injections which might have to be repeated 3-4 times ( once in a month depending of the regression of the new vessels).The present blurring of vision following the kenalog injection is temporary ( kenalog is a milky white preparation and causes blurring when injection into the vitreous). You can wait for 3 weeks for clearing of vision. Kenalog injection is definitely given for refractory macular edema ( which is not responding to other modes of treatment).
For the cough and mucus, you can consult your physician, just be sure whether you need a short course of antibiotics or whether salbutomol is enough.
The Avastin was working he chose to quit using it. He hit blood vessels with the larger needle and blood was running out my eyes. He laughed when it told him I have huge black spots in the center of my eyes. He looked in and said yeh, you do have bid black spots. He didn't know how long it would take for them to go away.
Vision is not a good indicator of effectivness of the injection into the eye. If your follow up visit to the eye doctor has revealed a decrease in the edema ( with OCT) then I guess you have responded well to the treatment. You can wait for a gradual improvement of the vision as the medicine gets absorbed completely.
I am just trying to get in touch with my feelings right now because I am being left with 20?80 vision in both eyes. The doctors say i don't have diabetes. Yet the eye doctor says there is diabetic retinopathy. My primary doctors are just not getting to the point where the layers are peeling away because of what my cells are doing. It's the one thing hat has been encouraging.
Considering the line of treatment ( lasers/ avastin /kenalog injections) it looked like you had proliferative diabetic retinopathy ( usually seen in individuals with long history of diabetes).
But it is surprising that the physicians have not diagnosed you with diabetes before this.
I know because every time I saw them they kept telling me I didn't have diabetes.You seem to be a great doctor and a lot of what you have told me I have read about. I am a minister so I am just going to keep my faith in God and watch Him perform a miracle. Thank you for helping me and may God bless you as you continue to help people.
Please do have faith in God and in the treatment given. I am sure your vision will improve in the coming weeks ( more so because the follow up visit had shown a regression of the macular edema which is a good indicator).
Please let me know if there is anything else that I can answer for you.
Thank you for your encouragement and all questions were answered.
You are most welcome.
If you do not require further assistance, kindly rate my service.
Thank you and best wishes.
It was a pleasure to have answered this question. Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist